Skip to Content

How do I safely withdraw from Restoril ?

Responses (1)

kaismama 17 Apr 2014

How long have you been taking it and how much?

nanajudy 17 Apr 2014

1 & 1/2 Years... 60 mg. per nite

nanajudy 17 Apr 2014

I have been using Restoril for one and a half years, 45 to 60 mg. a nite, it is losing it's effect and causing me awful side effects. I am 74 yrs old.

nanajudy 17 Apr 2014

I have been using Restoril for one and a half years, 45 to 60 mg. a nite, it is losing it's effect and causing me awful side effects. I am 74 yrs old.

kaismama 17 Apr 2014

You are way up there in dose, no wonder you're having side effects. I'd take it down 15 mg for a few nights, then 15 more for a few nights etc. The fact that you only take it once a day it shouldn't cause much in withdrawal, but you're on so much I wouldn't trust doing it any faster. The recommended dose for geriatric (yes we're in it much as we hate it) is 7.5 mg. There are things to do to assist in sleeping and things to take other then sleeping pills. They aren't fool proof as my 2 hrs of sleep last night shows, but most of the time they work. Go to bed at the same time every night. No tv for 2 hrs before bed, the light keeps you from secreting melatonin. You need this for sleep. You can take melatonin too, its available as a nutrtitional supplement. Herbs like kava and st john's wort help too. A glass of milk before bed helps, it doesnt have to be hot. Taking something like tylenol can help, if those little aches we aren't even aware of.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions